Alert archive / Montana / Winter Storm Watches in 2012
Winter Storm Watch 3, NWS Missoula, MT
NWS Missoula, MT issued this winter storm watch at Feb 23, 2012, 2:11 PM MST for 7 counties in Montana; Idaho County, Lemhi County, Idaho. It took effect at Feb 24, 2012, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 23, 2012, 2:11 PM MST (21:11 UTC)
- In effect from
- Feb 24, 2012, 11:00 PM MST
- Expired
- Feb 24, 2012, 2:18 PM MST
- In force
- Issued by
- NWS Missoula, MT
Counties Idaho County, ID, Lemhi County, ID, Flathead County, MT, Granite County, MT, Lake County, MT, Mineral County, MT, Missoula County, MT, Ravalli County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 40 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
980 WWUS45 KMSO 232111 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 211 PM MST THU FEB 23 2012 ...HEAVY MOUNTAIN SNOWFALL ACROSS NORTHERN ROCKIES FOR UPCOMING WEEKEND... IDZ006-010-MTZ006-241200- /O.NEW.KMSO.WS.A.0003.120225T0600Z-120226T1800Z/ SOUTHERN CLEARWATER MOUNTAINS-EASTERN LEMHI COUNTY- BITTERROOT/SAPPHIRE MOUNTAINS- 211 PM MST THU FEB 23 2012 /111 PM PST THU FEB 23 2012/ ...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SUNDAY MORNING FOR LOLO PASS AND LOST TRAIL PASS... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WATCH FOR LOLO PASS AND LOST TRAIL PASS...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SUNDAY MORNING. * IMPACTS/TIMING: SNOW...HEAVY AT TIMES...WILL EXIST OVER LOLO AND LOST TRAIL PASSES LATE FRIDAY NIGHT THROUGH SUNDAY MORNING. HAZARDOUS TRAVEL DUE TO ICE AND SNOW ACCUMULATION IS ANTICIPATED DURING THIS TIME. * SNOW ACCUMULATIONS: 10 TO 20 INCHES TOTAL. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MTZ002-241200- /O.NEW.KMSO.WS.A.0003.120225T0600Z-120226T1800Z/ WEST GLACIER REGION- 211 PM MST THU FEB 23 2012 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SUNDAY MORNING FOR MARIAS PASS... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WATCH FOR MARIAS PASS...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SUNDAY MORNING. * IMPACTS/TIMING: SNOW...HEAVY AT TIMES...WILL EXIST OVER MARIAS PASS LATE FRIDAY NIGHT THROUGH SUNDAY MORNING. HAZARDOUS TRAVEL DUE TO ICE AND SNOW ACCUMULATION IS ANTICIPATED DURING THIS TIME. * SNOW ACCUMULATIONS: 10 TO 20 INCHES TOTAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MTZ004-241200- /O.NEW.KMSO.WS.A.0003.120225T0600Z-120226T1800Z/ LOWER CLARK FORK REGION- 211 PM MST THU FEB 23 2012 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SUNDAY MORNING FOR I-90 LOOKOUT PASS TO HAUGAN... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WATCH FOR I-90 LOOKOUT PASS TO HAUGAN...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SUNDAY MORNING. * IMPACTS/TIMING: SNOW...HEAVY AT TIMES...WILL EXIST OVER LOOKOUT PASS LATE FRIDAY NIGHT THROUGH SUNDAY MORNING. HAZARDOUS TRAVEL DUE TO ICE AND SNOW ACCUMULATION IS ANTICIPATED DURING THIS TIME. * SNOW ACCUMULATIONS: 10 TO 20 INCHES TOTAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
868 WWUS45 KMSO 241049 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 349 AM MST FRI FEB 24 2012 ...HEAVY MOUNTAIN SNOWFALL ACROSS NORTHERN ROCKIES FOR UPCOMING WEEKEND... IDZ006-010-MTZ006-242200- /O.CON.KMSO.WS.A.0003.120225T0600Z-120226T1800Z/ SOUTHERN CLEARWATER MOUNTAINS-EASTERN LEMHI COUNTY- BITTERROOT/SAPPHIRE MOUNTAINS- 349 AM MST FRI FEB 24 2012 /249 AM PST FRI FEB 24 2012/ ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING FOR LOLO PASS AND LOST TRAIL PASS... A WINTER STORM WATCH FOR LOLO PASS AND LOST TRAIL PASS REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING. * IMPACTS/TIMING: SNOW...HEAVY AT TIMES...WILL FORM OVER LOLO AND LOST TRAIL PASSES TONIGHT AND LAST THROUGH SUNDAY MORNING. HAZARDOUS TRAVEL DUE TO ICE AND SNOW ACCUMULATION IS ANTICIPATED DURING THIS TIME. IN ADDITION...GUSTY WEST WINDS ARE EXPECTED BEGINNING SATURDAY MORNING WHICH WILL CAUSE PERIODS OF LOW VISIBILITY IN BLOWING SNOW. * SNOW ACCUMULATIONS: 10 TO 15 INCHES TOTAL. * WIND: WEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MTZ002-242200- /O.CON.KMSO.WS.A.0003.120225T0600Z-120226T1800Z/ WEST GLACIER REGION- 349 AM MST FRI FEB 24 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING FOR MARIAS PASS... A WINTER STORM WATCH FOR MARIAS PASS REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING. * IMPACTS/TIMING: SNOW...HEAVY AT TIMES...WILL FORM OVER MARIAS PASS TONIGHT AND LAST THROUGH SUNDAY MORNING. HAZARDOUS TRAVEL DUE TO ICE AND SNOW ACCUMULATION IS ANTICIPATED DURING THIS TIME. IN ADDITION...GUSTY WEST WINDS ARE EXPECTED BEGINNING SATURDAY MORNING WHICH WILL CAUSE PERIODS OF LOW VISIBILITY IN BLOWING SNOW. * SNOW ACCUMULATIONS: 10 TO 15 INCHES TOTAL. * WIND: WEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MTZ004-242200- /O.CON.KMSO.WS.A.0003.120225T0600Z-120226T1800Z/ LOWER CLARK FORK REGION- 349 AM MST FRI FEB 24 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING FOR I-90 LOOKOUT PASS TO HAUGAN... A WINTER STORM WATCH FOR I-90 LOOKOUT PASS TO HAUGAN REMAINS IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING. * IMPACTS/TIMING: SNOW...HEAVY AT TIMES...WILL FORM OVER LOOKOUT PASS TONIGHT AND LAST THROUGH SUNDAY MORNING. HAZARDOUS TRAVEL DUE TO ICE AND SNOW ACCUMULATION IS ANTICIPATED DURING THIS TIME. IN ADDITION...GUSTY WEST WINDS ARE EXPECTED BEGINNING SATURDAY MORNING WHICH WILL CAUSE PERIODS OF LOW VISIBILITY. * SNOW ACCUMULATIONS: 10 TO 15 INCHES TOTAL. * WIND: WEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
257 WWUS45 KMSO 242118 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 218 PM MST FRI FEB 24 2012 ...HEAVY MOUNTAIN SNOWFALL ACROSS NORTHERN ROCKIES THROUGH THIS WEEKEND... IDZ006-010-MTZ006-250600- /O.UPG.KMSO.WS.A.0003.120225T0600Z-120226T1800Z/ /O.NEW.KMSO.WS.W.0003.120225T0900Z-120226T1800Z/ SOUTHERN CLEARWATER MOUNTAINS-EASTERN LEMHI COUNTY- BITTERROOT/SAPPHIRE MOUNTAINS- 218 PM MST FRI FEB 24 2012 /118 PM PST FRI FEB 24 2012/ ...WINTER STORM WARNING IN EFFECT FROM 2 AM MST /1 AM PST/ SATURDAY TO 11 AM MST /10 AM PST/ SUNDAY FOR LOLO PASS AND LOST TRAIL PASS... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW FOR LOLO PASS AND LOST TRAIL PASS...WHICH IS IN EFFECT FROM 2 AM MST /1 AM PST/ SATURDAY TO 11 AM MST /10 AM PST/ SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS/TIMING: HEAVY SNOW AND WIND WILL BE PRESENT OVER LOLO AND LOST TRAIL PASSES TONIGHT THROUGH SUNDAY MORNING. SNOW ACCUMULATION...BLOWING SNOW...AND OCCASIONAL LOW VISIBILITY WILL CREATE HAZARDOUS TRAVEL CONDITIONS DURING THIS TIME. * SNOW ACCUMULATIONS: 10 TO 15 INCHES TOTAL. * WIND: WEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ MTZ002-250600- /O.UPG.KMSO.WS.A.0003.120225T0600Z-120226T1800Z/ /O.NEW.KMSO.WS.W.0003.120225T1200Z-120226T1800Z/ WEST GLACIER REGION- 218 PM MST FRI FEB 24 2012 ...WINTER STORM WARNING IN EFFECT FROM 5 AM SATURDAY TO 11 AM MST SUNDAY FOR MARIAS PASS... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW FOR MARIAS PASS...WHICH IS IN EFFECT FROM 5 AM SATURDAY TO 11 AM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS/TIMING: HEAVY SNOW AND WIND WILL BE PRESENT OVER MARIAS PASS TONIGHT THROUGH SUNDAY MORNING. SNOW ACCUMULATION...BLOWING SNOW...AND OCCASIONAL LOW VISIBILITY WILL CREATE HAZARDOUS TRAVEL CONDITIONS DURING THIS TIME. * SNOW ACCUMULATIONS: 10 TO 15 INCHES TOTAL. * WIND: WEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ MTZ004-250600- /O.UPG.KMSO.WS.A.0003.120225T0600Z-120226T1800Z/ /O.NEW.KMSO.WS.W.0003.120225T0600Z-120226T1800Z/ LOWER CLARK FORK REGION- 218 PM MST FRI FEB 24 2012 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST SUNDAY FOR I-90 LOOKOUT PASS TO HAUGAN... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR FOR SNOW AND BLOWING SNOW FOR I-90 LOOKOUT PASS TO HAUGAN...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS/TIMING: HEAVY SNOW AND WIND WILL BE PRESENT OVER LOOKOUT PASS TONIGHT THROUGH SUNDAY MORNING. SNOW ACCUMULATION...BLOWING SNOW...AND OCCASIONAL LOW VISIBILITY WILL CREATE HAZARDOUS TRAVEL CONDITIONS DURING THIS TIME. * SNOW ACCUMULATIONS: 10 TO 15 INCHES TOTAL. * WIND: WEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ MTZ001-250600- /O.NEW.KMSO.WW.Y.0018.120225T0900Z-120225T1900Z/ KOOTENAI/CABINET REGION- 218 PM MST FRI FEB 24 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO NOON MST SATURDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 2 AM TO NOON MST SATURDAY. * IMPACTS/TIMING: PERIODS OF SNOW AND BLOWING SNOW WILL RESULT IN LOW VISIBILITY AND HAZARDOUS TRAVEL CONDITIONS LATE TONIGHT THROUGH SATURDAY MORNING. * SNOW ACCUMULATIONS: 2 TO 4 INCHES. * WIND: SOUTHWEST 15 TO 25 MPH...GUSTING TO 35 MPH. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD... HIGHWAY 93 EUREKA TO WHITEFISH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IDZ005-007-008-250600- /O.NEW.KMSO.WW.Y.0018.120225T0900Z-120225T1900Z/ NORTHERN CLEARWATER MOUNTAINS-OROFINO/GRANGEVILLE REGION- LOWER HELLS CANYON/SALMON RIVER REGION- 118 PM PST FRI FEB 24 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 11 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 1 AM TO 11 AM PST SATURDAY. * IMPACTS/TIMING: PERIODS OF SNOW AND BLOWING SNOW WILL RESULT IN LOW VISIBILITY AND HAZARDOUS TRAVEL CONDITIONS LATE TONIGHT THROUGH SATURDAY MORNING. * SNOW ACCUMULATIONS: 1 TO 2 INCHES ON CAMAS PRAIRIE...2 TO 4 INCHES OVER WHITE BIRD AND GREER GRADES. * WIND: SOUTHWEST 15 TO 25 MPH...GUSTING TO 35 MPH. GUSTS TO 45 MPH AT TIMES NEAR GRANGEVILLE. * LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO HEADQUARTERS...PIERCE...CAMAS PRAIRIE...GRANGEVILLE AND VICINITY...GREER GRADE...HIGHWAY 95 SLATE CREEK TO RIGGINS... WHITE BIRD GRADE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MTZ003-005-043-250600- /O.NEW.KMSO.WW.Y.0018.120225T1200Z-120225T1900Z/ FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS- POTOMAC/SEELEY LAKE REGION- 218 PM MST FRI FEB 24 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO NOON MST SATURDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5 AM TO NOON MST SATURDAY. * IMPACTS/TIMING: PERIODS OF SNOW AND BLOWING SNOW WILL RESULT IN LOW VISIBILITY AND HAZARDOUS TRAVEL CONDITIONS SATURDAY MORNING. * SNOW ACCUMULATIONS: 1 TO 3 INCHES. * WIND: 15 TO 25 MPH...GUSTING 35 MPH. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON...BITTERROOT VALLEY...MISSOULA... HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I- 90 EAST MISSOULA TO BEARMOUTH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm watch went out at Feb 23, 3:53 AM MST, 10 hours 18 minutes earlier.
Area forecast discussion, Feb 23, 3:53 AM MST, 10 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
353 AM MST THU FEB 23 2012
.DISCUSSION...MOIST NORTHWEST FLOW WILL CONTINUE...AS WILL THE
SCATTERED SNOW SHOWERS. THE SHOWERS WILL BE LIMITED OVER MUCH OF
LINCOLN COUNTY IN FAR NORTHWEST MONTANA...BUT ELSEWHERE THERE WILL
BE ENOUGH INSTABILITY AND MOISTURE FOR SHOWER PRODUCTION THROUGH
THE DAY. THE MAIN IMPACT CONCERN HOWEVER...IS THROUGH THIS
MORNING'S COMMUTE...AND THIS MAINLY FROM SNOW AND ICE DEPOSITED ON
ROADS THROUGH LAST EVENING.
THE NEXT WEATHER PRODUCER...EXPECTED LATE FRIDAY NIGHT THEN
THROUGH THE WEEKEND...IS LOOKING PRETTY INTERESTING. WARMING IS
EXPECTED FRIDAY AND FRIDAY NIGHT AS A WARM FRONT MOVES OVERHEAD.
BELIEVE THIS FEATURE WILL PROVIDE MOUNTAIN SNOW AND VALLEY RAIN
MAINLY TO NORTHWEST MONTANA AND THE IDAHO PANHANDLE. THE MORE
WIDESPREAD PRECIPITATION EVENT IS WITH THE TRAILING COLD FRONT
EARLY SATURDAY. THIS FEATURE COULD PRODUCE SOME INTENSE SNOW SHOWERS
BUT WILL NOT HAVE NEARLY THE WIND PUNCH AS WEDNESDAY'S FRONT. THE
WINDS ALOFT ARE MUCH WEAKER. THE AIR MASS WILL THEN REMAIN QUITE
UNSTABLE THROUGH SUNDAY AND EVEN MONDAY...SO EXPECT SNOW SHOWERS
TO BE SLOW TO WANE.
CONFIDENCE IS FAIRLY HIGH IN THE TIMING DESCRIBED ABOVE...AND
MODERATE AS TO THE IMPACTS (SNOW AMOUNTS AND WINDS). RIGHT NOW
THIS LOOKS LIKE A POTENTIAL ADVISORY-TYPE EVENT WITH POTENTIAL FOR
WIDESPREAD TRAVEL IMPACTS SATURDAY THROUGH MONDAY. HOWEVER...IT
DOES NOT APPEAR TO BE A MAJOR WINTER STORM.
CONFIDENCE IS MODERATE TO HIGH THE PATTERN WILL STAY PROGRESSIVE
WITH FEW DRY PERIODS THROUGH NEXT WEEK.
&&
.AVIATION...COOL NORTHWEST FLOW WILL CONTINUE TO ALLOW FOR A
RELATIVELY UNSTABLE ATMOSPHERE TO SUPPORT SNOW SHOWERS FOR THE
TERMINALS THROUGH AT LEAST 24/0200Z. GUSTY WINDS ARE ALSO POSSIBLE
THOUGH NOT AS STRONG AS WEDNESDAYS EVENT. MODELS SUGGEST THE
POTENTIAL FOR GUSTS TO 20 KT AT BOTH KMSO AND KGPI AND TO 30 KT AT
KBTM ESPECIALLY WITH A PASSING SHOWER. MOUNTAIN OBSCURATIONS ARE
POSSIBLE THROUGH EARLY THIS EVENING.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY UNTIL 9 AM MST THIS MORNING
BUTTE/BLACKFOOT REGION...FLATHEAD/MISSION VALLEYS...
MISSOULA/BITTERROOT VALLEYS...POTOMAC/SEELEY LAKE REGION...
WEST GLACIER REGION.
ID...NONE.
&&
SHORT TERM...WHITMORE
LONG TERM....WHITMORE
AVIATION...NOBLEIn the hours before
Local storm report, Feb 23, 1:29 PM MST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
129 PM MST THU FEB 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND DMG 10 SE KALISPELL 48.09N 114.16W
02/22/2012 FLATHEAD MT LAW ENFORCEMENT
DOWNED POWER LINES
&&
ALLEGRETTONearby
Winter Storm Watches in Montana, 2012Winter Storm Watches in Idaho, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.